Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 5, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Feb 27, 2007, 2:50 PM CST for 19 counties in Texas. It took effect at Feb 28, 2007, 5:53 AM CST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2007, 2:50 PM CST (20:50 UTC)
- In effect from
- Feb 28, 2007, 5:53 AM CST
- Expired
- Mar 1, 2007, 4:00 AM CST
- In force
- 22 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.8 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3650 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 272050 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 250 PM CST TUE FEB 27 2007 ...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING FOR THE GUADALUPE MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET...FOR 20 FOOT WINDS OF 20 MPH OR GREATER ALONG WITH GUSTS OF 35 MPH OR GREATER...MINIMUM RH/S OF 10 TO 15 PERCENT AND HIGH FIRE DANGER... ...A RED FLAG WARNING IS IN EFFECT WEDNESDAY FOR MOST OF WEST TEXAS AND SOUTHEAST NEW MEXICO...FOR 20 FOOT WINDS OF 20 MPH OR GREATER ALONG WITH GUSTS OF 35 MPH OR GREATER...MINIMUM RH/S OF 10 TO 15 PERCENT AND HIGH FIRE DANGER... BREEZY WINDS AND VERY DRY AIR WILL CONTINUE INTO THE EVENING HOURS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...THE VAN HORN CORRIDOR...THE SOUTHEASTERN NEW MEXICO PLAINS...AND THE UPPER TRANS PECOS REGION AS A STRONG STORM SYSTEM APPROACHES WEST TEXAS. AFTER POOR OVERNIGHT RELATIVE HUMIDITY RECOVERY...STRONGER WINDS ON WEDNESDAY WILL BE ACCOMPANIED BY A WARM AND DRY AIR MASS... RESULTING IN SINGLE DIGIT AFTERNOON RELATIVE HUMIDITIES. THIS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO ON WEDNESDAY...VERY FAVORABLE CONDITIONS FOR EXPLOSIVE GROWTH OF WILDFIRES. NMZ114-115-TXZ057-058-074-258-280900- /O.UPG.KMAF.FW.A.0005.070228T1800Z-070301T0300Z/ /O.NEW.KMAF.FW.W.0005.070228T1800Z-070301T0300Z/ /O.CON.KMAF.FW.W.0004.000000T0000Z-070228T0600Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 250 PM CST TUE FEB 27 2007 /150 PM MST TUE FEB 27 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... ...RED FLAG WARNING IN EFFECT FROM 12 PM CST /11 AM MST/ TO 9 PM CST /8 PM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM CST /11 AM MST/ TO 9 PM CST /8 PM MST/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. SOUTHWESTERLY 20 FOOT WINDS OF 25 TO 35 MPH WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 15 PERCENT TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS EVENING. RELATIVE HUMIDITY RECOVERY WILL BE POOR OVERNIGHT. THIS WILL RESULT IN A REPEAT OF CRITICAL FIRE WEATHER CONDITIONS AS STRONG WINDS AND LOW RELATIVE HUMIDITIES RETURN BY MIDDAY WEDNESDAY...CONDITIONS VERY FAVORABLE FOR EXPLOSIVE GROWTH AND SPREAD OF WILDFIRES. AVOID ALL TYPES OF BURNING AND ANY ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ TXZ045>048-050>053-059>063-067>070-075-080-081-280900- /O.UPG.KMAF.FW.A.0005.070228T1800Z-070301T0300Z/ /O.NEW.KMAF.FW.W.0005.070228T1800Z-070301T0300Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- MARFA PLATEAU-BIG BEND AREA- 250 PM CST TUE FEB 27 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM CST WEDNESDAY. DRY WINDY CONDITIONS ARE EXPECTED TO SPREAD EASTWARD ACROSS THE FORECAST AREA ON WEDNESDAY. RELATIVE HUMIDITIES OF 15 PERCENT OR LESS COMBINED WITH STRONG SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CREATE CONDITIONS VERY FAVORABLE FOR EXPLOSIVE GROWTH AND SPREAD OF WILDFIRES. AVOID ALL TYPES OF BURNING AND ANY ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$
3 follow-up statements
000 WWUS84 KMAF 281153 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 553 AM CST WED FEB 28 2007 ...A RED FLAG WARNING IS IN EFFECT TODAY FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO...FOR 20 FOOT WINDS OF 20 MPH OR GREATER ALONG WITH GUSTS OF 35 MPH OR GREATER...MINIMUM RH/S OF 10 PERCENT OR LESS AND VERY HIGH FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT FOR MOST OF WEST TEXAS AND ALL OF SOUTHEASTERN NEW MEXICO THURSDAY FOR FOR 20 FOOT WINDS OF 20 MPH OR GREATER ALONG WITH GUSTS OF 35 MPH OR GREATER...MINIMUM RH/S OF 10 TO 15 PERCENT AND VERY HIGH FIRE DANGER... LOW RELATIVE HUMIDITIES ALREADY IN PLACE ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO WILL DROP INTO THE SINGLE DIGITS BY LATE THIS AFTERNOON. IN ADDITION...INCREASING WINDS ARE EXPECTED AREAWIDE. THIS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL AREAS TODAY...WITH CONDITIONS VERY FAVORABLE FOR EXPLOSIVE GROWTH OF WILDFIRES. 20 FOOT WINDS WILL DECREASE BELOW 20 MPH BY LATE THIS EVENING...HOWEVER RH/S WILL CONTINUE TO REMAIN POOR OVERNIGHT. DRY AIR REMAINS IN PLACE ON THURSDAY AND INCREASING 20 FOOT WINDS ARE EXPECTED DURING THE LATE MORNING THROUGH AFTERNOON HOURS. THEREFORE...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MOST OF WEST TEXAS AND ALL OF SOUTHEASTERN NEW MEXICO. TXZ082-282000- /O.NEW.KMAF.FW.A.0006.070301T1800Z-070302T0000Z/ /O.EXA.KMAF.FW.W.0005.070228T1800Z-070301T0300Z/ TERRELL- 553 AM CST WED FEB 28 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON. DRY AND WINDY CONDITIONS ARE EXPECTED TODAY. RELATIVE HUMIDITIES OF 10 PERCENT OR LESS COMBINED WITH SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 40 MPH WILL CREATE CONDITIONS VERY FAVORABLE FOR EXPLOSIVE GROWTH AND SPREAD OF WILDFIRES. AVOID ALL TYPES OF BURNING AND ANY ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ TXZ079-282000- /O.EXA.KMAF.FW.W.0005.070228T1800Z-070301T0300Z/ PRESIDIO VALLEY- 553 AM CST WED FEB 28 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING. DRY AND WINDY CONDITIONS ARE EXPECTED TODAY. RELATIVE HUMIDITIES OF 10 PERCENT OR LESS COMBINED WITH SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 40 MPH WILL CREATE CONDITIONS VERY FAVORABLE FOR EXPLOSIVE GROWTH AND SPREAD OF WILDFIRES. AVOID ALL TYPES OF BURNING AND ANY ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ NMZ114-TXZ258-282000- /O.EXT.KMAF.FW.W.0005.070228T1200Z-070301T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 453 AM MST WED FEB 28 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM MST THIS EVENING. SOUTHWEST TO WEST 20 FOOT WINDS OF 25 TO 35 MPH WILL INCREASE INTO THE 40 TO 50 MPH RANGE BY THIS AFTERNOON. IN ADDITION...MINIMUM RELATIVE HUMIDITIES BELOW 10 PERCENT ARE EXPECTED. THESE FACTORS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. RELATIVE HUMIDITY RECOVERY WILL BE POOR OVERNIGHT AS WESTERLY WINDS CONTINUE. AVOID ALL TYPES OF BURNING AND ANY ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ NMZ115-TXZ045>048-050>053-057>063-067>070-074-075-282000- /O.NEW.KMAF.FW.A.0006.070301T1800Z-070302T0000Z/ /O.CON.KMAF.FW.W.0005.070228T1800Z-070301T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS- 553 AM CST WED FEB 28 2007 /453 AM MST WED FEB 28 2007/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 9 PM CST /8 PM MST/ THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT THURSDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 9 PM CST /8 PM MST/ THIS EVENING. DRY AND WINDY CONDITIONS ARE EXPECTED ACROSS THE REGION THIS AFTERNOON AND EVENING. RELATIVE HUMIDITIES OF 10 PERCENT OR LESS COMBINED WITH STRONG SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH WILL CREATE CONDITIONS VERY FAVORABLE FOR EXPLOSIVE GROWTH AND SPREAD OF WILDFIRES. AVOID ALL TYPES OF BURNING AND ANY ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ TXZ080-081-282000- /O.CON.KMAF.FW.W.0005.070228T1800Z-070301T0300Z/ MARFA PLATEAU-BIG BEND AREA- 553 AM CST WED FEB 28 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING. DRY AND WINDY CONDITIONS ARE EXPECTED ACROSS THE REGION THIS AFTERNOON AND EVENING. RELATIVE HUMIDITIES OF 10 PERCENT OR LESS COMBINED WITH STRONG SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH WILL CREATE CONDITIONS VERY FAVORABLE FOR EXPLOSIVE GROWTH AND SPREAD OF WILDFIRES. AVOID ALL TYPES OF BURNING AND ANY ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$
000 WWUS84 KMAF 282023 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 223 PM CST WED FEB 28 2007 ...A RED FLAG WARNING REMAINS IN EFFECT THIS EVENING FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO...FOR 20 FOOT WINDS OF 20 MPH OR GREATER ALONG WITH GUSTS OF 35 MPH OR GREATER...MINIMUM RH/S OF 10 PERCENT OR LESS AND VERY HIGH FIRE DANGER... ...A RED FLAG WARNING IS IN EFFECT FOR MOST OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO THURSDAY AFTERNOON FOR 20 FOOT WINDS OF 20 MPH OR GREATER ALONG WITH GUSTS OF 35 MPH OR GREATER...MINIMUM RH/S OF 10 TO 15 PERCENT AND VERY HIGH FIRE DANGER... LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL PERSIST ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO INTO THE EVENING HOURS. TEMPERATURES ARE EXPECTED TO COOL OVERNIGHT BEHIND A PASSING COLD FRONT. DESPITE COOLER TEMPERATURES...A VERY DRY AIR MASS IN PLACE WILL COMBINE WITH STRONG AND GUSTY WINDS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF WEST TEXAS AND SOUTHEAST ON THURSDAY. NMZ115-TXZ045>048-050>053-057>063-067>070-074-075-082-010900- /O.UPG.KMAF.FW.A.0006.070301T1800Z-070302T0000Z/ /O.NEW.KMAF.FW.W.0006.070301T1800Z-070302T0000Z/ /O.CON.KMAF.FW.W.0005.000000T0000Z-070301T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-TERRELL- 223 PM CST WED FEB 28 2007 /123 PM MST WED FEB 28 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM CST /11 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM CST /11 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. DRY AND WINDY CONDITIONS ARE EXPECTED ACROSS THE REGION THIS EVENING AND AGAIN ON THURSDAY. RELATIVE HUMIDITIES BELOW 15 PERCENT WILL COMBINED WITH STRONG WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH TO CREATE CONDITIONS FAVORABLE FOR EXPLOSIVE GROWTH AND SPREAD OF WILDFIRES. AVOID ALL TYPES OF BURNING AND ANY ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ NMZ114-TXZ079>081-258-010300- /O.CON.KMAF.FW.W.0005.000000T0000Z-070301T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-PRESIDIO VALLEY- MARFA PLATEAU-BIG BEND AREA-GUADALUPE MOUNTAINS- 223 PM CST WED FEB 28 2007 /123 PM MST WED FEB 28 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. DRY AND WINDY CONDITIONS ARE EXPECTED TO PERSIST ACROSS THE REGION INTO THE EVENING HOURS. RELATIVE HUMIDITIES OF 15 PERCENT OR LESS WILL COMBINE WITH STRONG SOUTHWESTERLY WINDS THIS EVENING TO CREATE CONDITIONS FAVORABLE FOR EXPLOSIVE GROWTH AND SPREAD OF WILDFIRES. AVOID ALL TYPES OF BURNING AND ANY ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$
000 WWUS84 KMAF 010258 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 858 PM CST WED FEB 28 2007 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL EARLY MORNING FOR THE GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO...AND THE UPPER TRANS PECOS FOR 20 FOOT WINDS OF 20 TO 25 MPH...RH/S OF 10 TO 15 PERCENT AND VERY HIGH FIRE DANGER... ...A RED FLAG WARNING IS IN EFFECT FOR MOST OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO THURSDAY AFTERNOON FOR 20 FOOT WINDS OF 20 MPH OR GREATER ALONG WITH GUSTS OF 35 MPH OR GREATER...MINIMUM RH/S OF 10 TO 15 PERCENT AND VERY HIGH FIRE DANGER... .DRY WEST WINDS WILL REMAIN UP OVERNIGHT WITH VERY POOR HUMIDITY RECOVERY EXPECTED...AS SUCH THE RED FLAG WARNING BEEN EXTENDED THROUGH THE NIGHT ACROSS THE WEST. ALSO THE VERY DRY AIRMASS WILL REMAIN IN PLACE THURSDAY WITH WINDS STILL EXPECTED TO BE NEAR 20 MPH IN MOST PLACES. EVEN THOUGH IT WILL BE COOLER HIGH FIRE DANGER IS EXPECTED AND A RED FLAG WARNING IS IN EFFECT FOR MUCH OF THE PLAINS THURSDAY AFTERNOON. TXZ045>048-050>053-059>063-067>070-075-082-011200- /O.CAN.KMAF.FW.W.0005.000000T0000Z-070301T0300Z/ /O.CON.KMAF.FW.W.0006.070301T1800Z-070302T0000Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- TERRELL- 858 PM CST WED FEB 28 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CST THURSDAY... ...RED FLAG WARNING IS CANCELLED FOR TONIGHT... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CST THURSDAY. DRY AND BREEZY CONDITIONS OVERNIGHT WILL RESULT IN POOR RECOVERY TONIGHT BUT HUMIDITY IS EXPECTED TO REMAIN ABOVE 15 PERCENT. THURSDAY RELATIVE HUMIDITIES BELOW 15 PERCENT WILL COMBINE WITH WESTERLY WINDS NEAR 20 MPH TO RESULT IN RED FLAG CONDITIONS. AVOID ALL TYPES OF BURNING AND ANY ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ TXZ079>081-010400- /O.CAN.KMAF.FW.W.0005.000000T0000Z-070301T0300Z/ PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA- 858 PM CST WED FEB 28 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE RED FLAG WARNING. WINDS OF 15 TO 20 MPH WITH RH RECOVERY TO NEAR 25 PERCENT IS EXPECTED TONIGHT. $$ NMZ115-TXZ057-058-074-011200- /O.EXT.KMAF.FW.W.0005.000000T0000Z-070301T1000Z/ /O.CON.KMAF.FW.W.0006.070301T1800Z-070302T0000Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- 858 PM CST WED FEB 28 2007 /758 PM MST WED FEB 28 2007/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 4 AM CST /3 AM MST/ THURSDAY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM CST /11 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 4 AM CST /3 AM MST/ THURSDAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM CST /11 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY. DRY AND WINDY CONDITIONS ARE EXPECTED TO LAST INTO THE OVERNIGHT AND AGAIN DEVELOP ON THURSDAY. RELATIVE HUMIDITIES BELOW 15 PERCENT WILL COMBINED WITH WESTERLY WINDS OF 20 TO 30 MPH TO RESULT IN RED FLAG CONDITIONS AGAIN THURSDAY AFTERNOON. AVOID ALL TYPES OF BURNING AND ANY ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ NMZ114-TXZ258-011000- /O.EXT.KMAF.FW.W.0005.000000T0000Z-070301T1000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 758 PM MST WED FEB 28 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL 3 AM MST THURSDAY... DRY AND WINDY CONDITIONS ARE EXPECTED TO PERSIST ACROSS THE MOUNTAINS TONIGHT RESULTING IN POOR RECOVERY AND THE RED FLAG WARNING HAS BEEN EXTENDED. AVOID ALL TYPES OF BURNING AND ANY ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 27, 2:17 PM CST, 33 minutes earlier.
Area forecast discussion, Feb 27, 2:17 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
217 PM CST TUE FEB 27 2007
.SHORT TERM...
A LARGE/BROAD UPPER LEVEL TROUGH CONTINUES TO MOVE SLOWLY INLAND
ACROSS THE WESTERN STATES. AHEAD OF THIS UPPER TROUGH...WIND SPEEDS
ARE ON A STEADY INCREASE THROUGH THE GUADALUPE MOUNTAINS WITH G50KT
AT KGDP AND G55KT AT THE BOWL BY 19Z AS MOUNTAIN WAVE MATERIALIZES.
HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS
UNTIL 28/06Z.
DRY AIR MASS WILL REMAIN IN PLACE OVERNIGHT WITH POOR RH RECOVERY.
AS THE UPPER TROUGH APPROACHES...SURFACE PRESSURE GRADIENTS WILL
NOT RELAX AS MUCH AS LAST NIGHT...MAINTAINING WIND SPEEDS IN THE 10
TO 15KT RANGE TONIGHT. OVERNIGHT RADIATIONAL COOLING DUE TO LOW
SURFACE DEWPOINTS WILL BE SOMEWHAT OFFSET BY GRADUALLY INCREASING
HIGH CLOUDS...WITH TEMPERATURES EXPECTED TO DROP INTO THE MID 40S
BY DAYBREAK WEDNESDAY.
.LONG TERM...
IT MAY STILL BE FEBRUARY BUT LOOKING AT A SPRINGTIME WX PATTERN.
STRONG UPPER TROUGH SWINGING ACROSS THE ROCKIES ON WEDNESDAY WILL
CREATE A DEEP LOW PRESSURE SYSTEM AT THE SURFACE. THE COMBINATION
OF A TIGHT PRESSURE GRADIENT AT THE SURFACE AND STRONG WINDS ALOFT
WILL RESULT IN WINDY TO VERY WINDY CONDITIONS ACROSS MOST OF THE
AREA TOMORROW. ETA CARRYING 700 MB WINDS ACROSS THE NORTHERN CWA IN
THE 50 TO 60 KT RANGE... MUCH OF THIS SHOULD MIX DOWN TO THE
SURFACE.
LATEST EDITION OF ETA/NAM/WRF NOT AS GOOD AT FORECASTING HIGH WINDS
AT GDP AS EARLIER VERSIONS... BUT IT DOES DEVELOP A STRONG MOUNTAIN
ROTOR DURING THE DAY... DECREASING TOWARD SUNDOWN... AND THEN
REDEVELOPING DURING THE EVENING. GUADALUPES ALREADY IN A HIGH WIND
WARNING FOR THE SHORT TERM... WILL UPGRADE HIGH WIND WATCH FOR WEDNESDAY
TO A HIGH WIND WARNING FOR GUADALUPE TO DAVIS MOUNTAINS AND
SURROUNDING PLAINS... WILL ALSO INCLUDE A WIND ADVISORY FOR THE REST
OF SOUTHEASTERN NEW MEXICO DOWN THROUGH THE TRANS PECOS REGION AND
MARFA PLATEAU. THE PATTERN LOOKS VERY WINDY... AND THE MODELS
TYPICALLY UNDERESTIMATE HOW WINDY CONDITIONS WILL BE ACROSS THE
PLAINS... WIND ADVISORY MAY NEED TO BE EXPANDED ACROSS PARTS OF
PERMIAN BASIN. HIGH WIND WARNING FOR GUADALUPES RUNS TILL 06Z
THURSDAY... WITH REST OF WIND WARNING/ADVISORY EXPIRING AT 03Z
THURSDAY. HIGH WIND MAY CONTINUE LATER THAN 03Z PLAINS AND 06Z
MOUNTAINS... LATER SHIFTS MAY NEED TO EXTEND TIME SLIGHTLY.
LOOKING FOR A WARM DAY TOMORROW WITH HIGHS IN THE 70S AND 80S... BUT
THE LOW WILL DRAG A PACIFIC FRONT ACROSS THE AREA TOMORROW BRINGING
SLIGHTLY COOLER TEMPERATURES TO THE REGION LATE IN THE DAY/
OVERNIGHT. PAC FRONT WILL DROP HIGHS TO THE 60S THURSDAY AND INTO
THE 50S FRIDAY. LOOKS LIKE A REINFORCING SHOT OF COLDER AIR WILL
SWING AROUND THE SURFACE LOW AND INTO THE REGION LATE FRIDAY...
RESULTING IN BELOW NORMAL TEMPERATURES SATURDAY.
THE EXTENDED LOOKS UNEVENTFUL AT THIS TIME. NO PRECIPITATION
EXPECTED. MODELS SHOW ANOTHER UPPER TROUGH SWINGING ACROSS THE AREA
SATURDAY. CURRENT GUIDANCE NOT INDICATING STRONG WINDS... BUT
WOULD NOT BE SURPRISED TO SEE LATER RUNS DEVELOP THEM FOR SATURDAY.
HIGHS NEXT WEEK RETURN TO THE 70S AS UPPER RIDGE BUILDS BACK IN.
&&
.FIRE WEATHER...
XTREMELY DANGEROUS FIRE WEATHER CONDITIONS EXPECTED ON WEDNESDAY.
STRONG WINDS ARE EXPECTED BY MIDDAY WEDNESDAY AS MID-LEVEL WINDS OF
60-80KT SPREAD STEADILY EASTWARD ACROSS NEW MEXICO INTO WEST
TEXAS. STEEP LOW-LEVEL LAPSE RATES AND MODERATE HAINES INDICIES
WILL ENHANCE DOWNWARD MIXING/TRANSPORT OF STRONGER WINDS ALOFT TO
THE SURFACE. THESE STRONG DOWNSLOPING WINDS WILL COMBINE WITH A
VERY DRY AIR MASS IN PLACE WEST OF THE DRYLINE /POOR OVERNIGHT RH
RECOVERY AROUND 20 PERCENT/ AND WARM AFTERNOON TEMPERATURES TO
PLUMMET RELATIVE HUMIDITIES IN THE SINGLE DIGITS BY EARLY
AFTERNOON...INGREDIENTS SUGGESTING A HIGH-END CRITICAL FIRE WEATHER
DAY ON WEDNESDAY. A RED FLAG WARNING HAS BEEN POSTED FOR MUCH OF
WEST TEXAS AND SOUTHEAST NEW MEXICO FOR WEDNESDAY AFTERNOON AND
EVENING.
COOLER TEMPERATURES BEHIND A PASSING COLD FRONT ON THURSDAY AND
WINDS RELAXING SOMEWHAT DURING THE AFTERNOON HOURS WILL PARTIALLY
OFFSET A CONTINUED DRY AIR MASS IN PLACE...AFTERNOON RELATIVE
HUMIDITIES EXPECTED IN THE TEENS WILL RESULT IN MARGINALLY CRITICAL
FIRE WEATHER CONDITIONS THURSDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 48 77 38 64 / 0 0 0 0
CARLSBAD NM 44 77 37 64 / 0 0 0 0
DRYDEN TX 48 81 46 71 / 0 0 0 0
FORT STOCKTON TX 51 82 43 65 / 0 0 0 0
GUADALUPE PASS TX 43 64 32 56 / 0 0 0 0
HOBBS NM 46 78 35 62 / 0 0 0 0
MARFA TX 35 72 30 61 / 0 0 0 0
MIDLAND INTL AIRPORT TX 45 77 37 63 / 0 0 0 0
ODESSA TX 47 79 37 63 / 0 0 0 0
WINK TX 44 83 38 69 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM TO 8 PM MST WEDNESDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 12 PM THIS AFTERNOON TO 11 PM MST
WEDNESDAY FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
EDDY COUNTY.
RED FLAG WARNING FROM 12 PM THIS AFTERNOON TO 11 PM MST THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
WIND ADVISORY FROM 5 AM TO 8 PM MST WEDNESDAY FOR THE FOLLOWING
ZONES...SOUTHERN LEA COUNTY.
HIGH WIND WARNING FROM 5 AM TO 8 PM MST WEDNESDAY FOR THE
FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
NORTHERN LEA COUNTY.
TX...RED FLAG WARNING FROM 12 PM CST /11 AM MST/ TO 9 PM CST /8 PM
MST/ WEDNESDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS
PECOS...SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...
WARD...WINKLER.
HIGH WIND WARNING FROM 12 PM THIS AFTERNOON TO 11 PM MST
WEDNESDAY FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM 1 PM CST /12 PM MST/ THIS AFTERNOON TO
MIDNIGHT CST /11 PM MST/ TONIGHT FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...REEVES
COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54
CORRIDOR.
WIND ADVISORY FROM 6 AM TO 9 PM CST WEDNESDAY FOR THE FOLLOWING
ZONES...ANDREWS...GAINES...LOVING...MARFA PLATEAU...PECOS...
WARD...WINKLER.
HIGH WIND WARNING FROM 6 AM TO 9 PM CST WEDNESDAY FOR THE
FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...REEVES
COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54
CORRIDOR.
&&
01/72Hazardous weather outlook, Feb 27, 1:33 PM CST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 133 PM CST TUE FEB 27 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-281200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 133 PM CST TUE FEB 27 2007 /1233 PM MST TUE FEB 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDY CONDITIONS CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON AND TONIGHT. WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 65 ARE POSSIBLE. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE ON THE LOOKOUT FOR STRONG WINDS IN THIS AREA. USE EXTRA CAUTION WHEN DRIVING THROUGH STRONG WINDS. VERY LOW RELATIVE HUMIDITIES WILL ACCOMPANY THE WINDY CONDITIONS FROM THE GUADALUPE MOUNTAINS...TO THE SOUTHEAST NEW MEXICO PLAINS... THE UPPER TRANS PECOS...THE VAN HORN/ROUTE 54 CORRIDOR AND THE DAVIS MOUNTAINS THIS AFTERNOON AND EVENING. THE COMBINATION OF RELATIVE HUMIDITIES BELOW 15 PERCENT AND 20 FOOT WINDS IN EXCESS OF 20 MPH WILL PROMOTE FIRE GROWTH AND SPREAD. IGNITION OF FIRES IN THESE AREAS IS STRONGLY DISCOURAGED TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXTREMELY DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO ON WEDNESDAY. STRONG WINDS WILL COMBINE WITH VERY LOW RELATIVE HUMIDITIES TO PRODUCE CONDITIONS FAVORABLE FOR EXPLOSIVE GROWTH AND SPREAD OF WILDFIRES. IGNITION OF FIRES IS STRONGLY DISCOURAGED ON WEDNESDAY. STRONG WINDS CAN BE EXPECTED IN THE GUADALUPE MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS...THE VAN HORN/ROUTE 54 CORRIDOR AND THE DAVIS MOUNTAINS AGAIN WEDNESDAY. SOUTHWESTERLY WINDS OF 35 TO 55 MPH...WITH GUSTS TO 80 MPH THROUGH THE MOUNTAINS PASSES...ARE POSSIBLE ON WEDNESDAY. STRONG SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO SPREAD EASTWARD ACROSS THE WESTERN PERMIAN BASIN AND SOUTHWARD INTO THE MARFA PLATEAU BY EARLY AFTERNOON ON WEDNESDAY. AREAS OF BLOWING DUST MAY RESULT IN REDUCED VISIBILITIES AND HAZARDOUS TRAVEL CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 5:45 AM CST | High Wind Warning | MAF | 60 hr | |
| Feb 27, 2:48 PM CST | High Wind Warning | MAF | 30 hr | |
| Feb 27, 2:48 PM CST | Wind Advisory | MAF | Andrews, Gaines, Loving, Pecos, Ward, Winkler | 30 hr |
Nearby
Red Flag Warnings in Texas, 2007Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.